100%(1)1 out of 1 people found this document helpful
This preview shows page 1 out of 1 page.
In the past 2 years, Mr. L., a 56-year-old architect, has experienced three episodes of deep vein thrombosis. All occurred without complications and all were treated successfully with anticoagulant therapy and bed rest. He now arrives at the urgent care center because of increased pain and swelling in his left calf that has lasted for the past 3 days. Initially he is given 5000 units of heparin IV. On admission to the hospital for anticoagulant therapy, he is started on a continuous infusion of 25,000 units of heparin in 1000 mL of 0.9% sodium chloride.1.What nursing actions should be implemented to ensure the accuracy and safety of the continuous heparin infusion?Monitor all blood counts including RBCs, Hgb, Hct, & plateletsMonitor aPTTMonitor liver & renal function studiesVerify dosage, route, & strength with physician’s orders prior to administrationAssess patient for problems with bleeding and ease of brusingMonitor urine & stools for evidence of blood